Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Norm estimates relating polynomials and their derivatives

Author: Zalman Rubinstein
Journal: Proc. Amer. Math. Soc. 80 (1980), 78-82
MSC: Primary 41A17; Secondary 26D10, 30C10
MathSciNet review: 574512
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Inequalities bounding $ {L_p}(p > 0)$ norms of a polynomial by suitable norms of the derivative of the polynomial and an auxiliary function are obtained for the classes of polynomials whose zeros lie on the unit circumference or in the interior or the exterior of the unit disk. All the inequalities are best possible and generalize several known estimates in particular cases.

References [Enhancements On Off] (What's this?)

  • [1] N. G. de Bruijn, Inequalities concerning polynomials in the complex domain, Nederl. Akad. Wetensch. Proc. Ser. A 50 (1947), 1265-1272 = Indag. Math. 9 (1947), 591-598. MR 0023380 (9:347e)
  • [2] I. S. Gradshteyn and I. M. Ryzhik, Table of integrals, series and products, Academic Press, New York, 1965.
  • [3] E. Hille, Analytic function theory. II, Ginn, Boston, New York and Toronto, 1962. MR 0201608 (34:1490)
  • [4] A. Máté and P. Nevai, Bernstein's inequality in $ {L^p}$ for $ 0 < p < 1$ and $ ( C , 1)$ bounds for orthogonal polynomials, Notices Amer. Math. Soc. 26 (1979), A-210.
  • [5] P. J. O'Hara, and R. S. Rodriguez, Some properties of self-inversive polynomials, Proc. Amer. Math. Soc. 44 (1974), 331-335. MR 0349967 (50:2460)
  • [6] P. Oswald, Some inequalities for trigonometric polynomials in $ {L^p},0 < p < 1$, Izv. Vuzov = Izv. Vysš. Učebn. Zaved. Matematica 20 (1976), 65-75. MR 0454490 (56:12741)
  • [7] E. B. Saff and T. Sheil-Small, Coefficient and integral mean estimates for algebraic and trigonometric polynomials with restricted zeros, J. London Math. Soc. 9 (1974), 16-22. MR 0382609 (52:3491)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A17, 26D10, 30C10

Retrieve articles in all journals with MSC: 41A17, 26D10, 30C10

Additional Information

Keywords: $ {L_p}$-norm, inequality, C-polynomial
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society